Arizona, 2007Heavy Snow in Arizona, December 9 to 12, 2007
December 9 to 12, 2007 · NWS TWC · 5 events in 5 counties and zones
A significant winter storm impacted the higher elevations of Southeast Arizona on December 10th through December 11th. This was a two part event with the heaviest snow on December 11th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm impacted the higher elevations of Southeast Arizona on December 10th through December 11th. This was a two part event with the heaviest snow on December 11th. For the first portion of the event, an upper level low north of the Baja spur was kicked east across Southeast Arizona overnight December 10th into 11th. Quickly on its heels another disturbance moved south from the Great Basin toward western Arizona and then gradually moved east across Southeast Arizona on December 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Dec 9, 2:05 PM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Dec 9, 2:05 PM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST SUN DEC 9 2007
.SYNOPSIS...UNSETTLED WEATHER CAN BE EXPECTED EARLY THIS WEEK AS
ANOTHER WEATHER SYSTEM BECOMES ORGANIZED OVER THE DESERT SOUTHWEST.
THIS SYSTEM WILL CONTINUE THE CHANCE OF VALLEY RAIN AND MOUNTAIN
SNOW THROUGH AT LEAST LATE TUESDAY BEFORE EXITING THE REGION
WEDNESDAY. THIS UNSETTLED WEATHER WILL ALSO INCLUDE COOL
TEMPERATURES...AS AFTERNOON READINGS REMAIN ABOUT 7 TO 10 DEGREES
BELOW NORMAL. DRIER AND WARMER CONDITIONS ARE EXPECTED DURING THE
LATTER HALF OF THE WEEK AND INTO THE WEEKEND.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW SPINNING ABOUT
A 150 MILES OFFSHORE OF THE NORTHERN BAJA COAST. AHEAD OF THIS
SYSTEM PLENTY OF CLOUD COVER STREAMING NORTHEAST ACROSS ARIZONA.
WIND SPEEDS ALOFT ARE RATHER HIGH WHICH IS EVIDENT ON THIS MORNINGS
KTWC SOUNDING WHICH SHOWS 100+ KNOT WINDS AT AROUND 300-250MB. NOT
MUCH IN THE WAY OF PRECIPITATION...YET...WITH RADAR MOSAIC SHOWING
SCATTERED SHOWERS CLOSER TO THE UPPER LOW OVER THE NORTHERN BAJA
PENINSULA AS WELL AS SRN CALIFORNIA AND SW ARIZONA. A FEW LIGHT
SHOWERS STREAMING NORTH THROUGH THE PHOENIX METRO AREA AT THIS...BUT
MY CWA IS NEARLY FREE OF SHOWER ACTIVITY.
HOWEVER...MODELS INDICATE THAT BY THIS EVENING...AND ESPECIALLY
TOWARD MORNING...THE UPPER LOW WILL BE CLOSER TO THE NORTHERN
CENTRAL BAJA PENINSULA WITH PLENTY OF DEEP MOISTURE BEING
TRANSPORTED INTO ARIZONA. SNOW LEVELS DURING THE DAY ON MONDAY WILL
LOWER TO AROUND 5-6K FEET BY LATE AFTERNOON. IN ADDITION...TIME
HEIGHT DISPLAYS AND CROSS SECTIONS INDICATE THAT THE BEST TIMING FOR
SNOW PRODUCTION WILL NOT OCCUR UNTIL LATE IN THE DAY ON MONDAY AND
CONTINUING INTO THE DAY ON TUESDAY. MY QPF/SNOW AMOUNTS FOR THE
HIGHEST PEAKS OF NORTHERN GREENLEE COUNTY (ZONE 19) AND GRAHAM
COUNTY (ZONE 30)...SUGGEST THAT SNOW AMOUNTS IN THE 24 HOUR PERIOD
BEGINNING EARLY MONDAY EVENING AND CONTINUING THROUGH TUESDAY
EVENING WILL BE ON THE HIGH END OF ADVISORY CRITERIA...AND LOW END
OF HEAVY SNOW WARNING CRITERIA...WHICH IS TO SAY AROUND 12 INCHES OF
SNOW DURING THAT PERIOD OF TIME. FOR EASTERN PIMA COUNTY (ZONE 33)
THE AMOUNTS ARE IN THE ADVISORY CATEGORY. WITH THAT SAID...I WILL BE
ISSUING A WINTER STORM WATCH FOR ZONES 19 (NORTHERN GREENLEE
COUNTY)...30 (GRAHAM COUNTY) AND 33 (EASTERN PIMA COUNTY) FROM
MONDAY EVENING THROUGH TUESDAY EVENING FOR ELEVATIONS ABOVE 7000
FEET. ALTHOUGH SNOW LEVELS WILL LIKELY LOWER TO AROUND 4000-4500
FEET FOR THE MONDAY NIGHT THROUGH TUESDAY PERIOD. SUBSEQUENT SHIFTS
WILL HAVE TO FINE TUNE THE FORECAST WITH REGARD TO THE TIMING OF
THIS SYSTEM AS WELL AS SNOW LEVELS AND AMOUNTS.
MODELS GENERALLY INDICATE THAT BY AROUND EARLY WEDNESDAY THIS SYSTEM
SHOULD BE ON THE WAY OUT WITH A RETURN TO DRY WEATHER FOR LATE WEEK
AND INTO THE WEEKEND.
&&
.AVIATION...EXPECT MOSTLY CLOUDY SKIES TONIGHT INTO MONDAY...WITH
BASES AT OR AROUND 4-6K FT AGL THROUGH THE PERIOD. SCATTERED VALLEY
RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TO DEVELOP AREAWIDE...
PARTICULARLY AFTER 10/09Z. WIDESPREAD MVFR AND IFR CONDITIONS TO
OCCUR ACROSS SE AZ ON MONDAY. SURFACE WINDS GENERALLY LESS THAN 10
KTS TONIGHT INTO MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH IN EFFECT FOR
ZONE 19 (NORTHERN GREENLEE)...ZONE 30 (GRAHAM) AND ZONE 33
(EASTERN PIMA) FROM MONDAY EVENING THROUGH TUESDAY EVENING
ABOVE 7000 FEET.
MOLLERE
WEATHER.GOV/TUCSONHazardous weather outlook, Dec 9, 4:27 PM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
427 PM MST SUN DEC 9 2007
AZZ019-030-033-101100-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-
427 PM MST SUN DEC 9 2007
...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING ABOVE 7000 FEET...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TONIGHT.
A PACIFIC STORM SYSTEM WHICH IS CURRENTLY JUST OFFSHORE OF THE NORTH
CENTRAL BAJA COAST WILL CONTINUE TO PULL ABUNDANT MOISTURE INTO
ARIZONA DURING THE OVERNIGHT HOURS AND ON MONDAY. ISOLATED TO
SCATTERED SHOWERS WILL DEVELOP DURING THE OVERNIGHT HOURS AND
INCREASE TOWARD THE MORNING HOURS. SNOW LEVELS WILL ONLY LOWER TO
AROUND 6500 TO 7500 FEET OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
THIS PACIFIC STORM WILL ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE
DAY ON MONDAY. THE BEST TIMING FOR SNOW PRODUCTION WITH THIS SYSTEM
WILL BE LATE MONDAY AND THROUGH MUCH OF THE DAY ON TUESDAY. SNOW
AMOUNTS ABOVE 7000 FEET WILL RANGE FROM AROUND 8 TO 14 INCHES IN THE
24 HOUR PERIOD FROM MONDAY EVENING THROUGH TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ034-035-101100-
SANTA CRUZ COUNTY-COCHISE COUNTY-
427 PM MST SUN DEC 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...TONIGHT.
A PACIFIC STORM SYSTEM WHICH IS CURRENTLY JUST OFFSHORE OF THE NORTH
CENTRAL BAJA COAST WILL CONTINUE TO PULL ABUNDANT MOISTURE INTO
ARIZONA DURING THE OVERNIGHT HOURS AND ON MONDAY. ISOLATED TO
SCATTERED SHOWERS WILL DEVELOP DURING THE OVERNIGHT HOURS AND
INCREASE TOWARD THE MORNING HOURS. SNOW LEVELS WILL ONLY LOWER TO
AROUND 6500 TO 7500 FEET OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
THIS PACIFIC STORM WILL ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE
DAY ON MONDAY. THE BEST TIMING FOR SNOW PRODUCTION WITH THIS SYSTEM
WILL BE LATE MONDAY AND THROUGH MUCH OF THE DAY ON TUESDAY. SNOW
AMOUNTS ABOVE 7000 FEET WILL RANGE FROM AROUND 5 TO 7 INCHES IN THE
24 HOUR PERIOD FROM MONDAY EVENING THROUGH TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-032-101100-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
427 PM MST SUN DEC 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...TONIGHT.
A PACIFIC STORM SYSTEM WHICH IS CURRENTLY JUST OFFSHORE OF THE NORTH
CENTRAL BAJA COAST WILL CONTINUE TO PULL ABUNDANT MOISTURE INTO
ARIZONA DURING THE OVERNIGHT HOURS AND ON MONDAY. ISOLATED TO
SCATTERED SHOWERS WILL DEVELOP DURING THE OVERNIGHT HOURS AND
INCREASE TOWARD THE MORNING HOURS. SNOW LEVELS WILL ONLY LOWER TO
AROUND 6500 TO 7500 FEET OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
THIS PACIFIC STORM WILL ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE
DAY ON MONDAY. THE BEST TIMING FOR SNOW PRODUCTION WITH THIS SYSTEM
WILL BE LATE MONDAY AND THROUGH MUCH OF THE DAY ON TUESDAY. SNOW
AMOUNTS ABOVE 7000 FEET WILL RANGE FROM AROUND 2 TO 5 INCHES IN THE
24 HOUR PERIOD FROM MONDAY EVENING THROUGH TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ031-101100-
WESTERN PIMA COUNTY-
427 PM MST SUN DEC 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...TONIGHT.
A PACIFIC STORM SYSTEM WHICH IS CURRENTLY JUST OFFSHORE OF THE NORTH
CENTRAL BAJA COAST WILL CONTINUE TO PULL ABUNDANT MOISTURE INTO
ARIZONA DURING THE OVERNIGHT HOURS AND ON MONDAY. ISOLATED TO
SCATTERED SHOWERS WILL DEVELOP DURING THE OVERNIGHT HOURS AND
INCREASE TOWARD THE MORNING HOURS. SNOW LEVELS WILL ONLY LOWER TO
AROUND 6500 TO 7500 FEET OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
THIS PACIFIC STORM WILL ALLOW NUMEROUS SHOWERS TO DEVELOP DURING THE
DAY ON MONDAY. THE BEST TIMING FOR RAIN WITH THIS SYSTEM WILL BE
LATE MONDAY AND THROUGH MUCH OF THE DAY ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Cochise County
- When
- December 9, 8:00 PM MST to December 11, 11:00 PM MST
- Where
- Cochise County forecast zone
- Reported by
- Unknown
Heavy snow in excess of 8 inches occurred above 6500 feet in the Huachuca and Chiricahua Mountains in Cochise County.
Heavy Snow, Northern Greenlee
- When
- December 9, 9:00 PM MST to December 12, 1:00 AM MST
- Where
- Northern Greenlee forecast zone
- Reported by
- COOP Observer
Heavy snowfall in excess of 8 inches occurred at Hannagan Meadow.
Heavy Snow, Tucson Metro/Marana/Green Valley
- When
- December 9, 10:00 PM MST to December 11, 8:00 PM MST
- Where
- Tucson Metro/Marana/Green Valley forecast zone
- Reported by
- COOP Observer
The Mount Lemmon Fire Department reported 13 inches of snow in a 24 hour period.
Heavy Snow, Santa Cruz County
- When
- December 9, 10:00 PM MST to December 11, 9:00 PM MST
- Where
- Santa Cruz County forecast zone
- Reported by
- Unknown
Heavy Snow in excess of 8 inches occurred above 6500 feet in the Santa Rita Mountains.
Heavy Snow, Upper Gila River Valley
- When
- December 9, 10:00 PM MST to December 11, 11:00 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Unknown
Heavy snowfall in excess of 8 inches occurred above 6500 feet on Mount Graham in the Pinaleno Mountains.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 9 to 11, 200711 deaths · 13 injured · $150 million · 31 events
- Ice Storm in Missouri, December 9 to 10, 2007$16 million · 27 events
- Ice Storm in Missouri, December 9 to 11, 2007$2.1 million · 36 events
- Ice Storm in Kansas, December 9 to 10, 2007$6.7 million · 3 events
- Ice Storm in Ohio, December 9, 2007$400,000 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 9 to 10, 20074 injured · 3 events
- Flash Flood in Kentucky, December 9, 2007$50,000 · 1 event
- Ice Storm in Indiana, December 9, 200724 events
- Winter Weather in New York, December 9 to 10, 200722 events
- Ice Storm in Texas, December 9 to 10, 2007$25,000 · 2 events
- Frost and Freeze in California, December 9 to 16, 2007$20,000 · 4 events
- Lightning Strike in Arkansas, December 9, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64243, 66271, 64241, 64242, 64244.